Alert archive / Idaho / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 5, 2016, 7:29 PM MDT for Adams County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2016, 7:29 PM MDT (01:29 UTC)
- Expired
- May 5, 2016, 8:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
County Adams County, ID
The radar
The Boise radar (KCBX), 140 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
510
WUUS55 KBOI 060129
SVRBOI
IDC003-060200-
/O.NEW.KBOI.SV.W.0002.160506T0129Z-160506T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
729 PM MDT THU MAY 5 2016
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ADAMS COUNTY IN SOUTHWESTERN IDAHO...
* UNTIL 800 PM MDT.
* AT 728 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 50 MPH. THIS STORM WAS LOCATED OVER COUNCIL
MOUNTAIN...OR 18 MILES SOUTHWEST OF MCCALL...AND MOVING NORTHWEST
AT 20 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
COUNCIL AROUND 750 PM MDT.
FRUITVALE AND GLENDALE AROUND 800 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE ID VIA LOCAL LAW ENFORCEMENT...OR NATIONAL
WEATHER SERVICE BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4470 11617 4461 11628 4476 11662 4477 11662
4492 11642
TIME...MOT...LOC 0128Z 132DEG 19KT 4468 11629
$$
EP1 follow-up statement
585
WWUS55 KBOI 060156
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
756 PM MDT THU MAY 5 2016
IDC003-060205-
/O.EXP.KBOI.SV.W.0002.000000T0000Z-160506T0200Z/
ADAMS ID-
756 PM MDT THU MAY 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY WILL
EXPIRE AT 800 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR
NATIONAL WEATHER SERVICE BOISE FACEBOOK AND TWITTER ACCOUNTS.
LAT...LON 4470 11617 4461 11628 4476 11662 4477 11662
4492 11642
TIME...MOT...LOC 0153Z 132DEG 19KT 4468 11629
$$
EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:06 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 5, 3:06 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 306 PM MDT THU MAY 5 2016 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...AN UPPER LEVEL LOW CENTERED JUST OFF THE CENTRAL CALIFORNIA COAST WILL BE THE MAIN WEATHER FEATURE THROUGH THE SHORT TERM. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE FORECAST AREA LATE THIS AFTERNOON AND EARLY EVENING AIDED BY DIFFLUENT FLOW ALOFT NORTHEAST OF THE LOW CENTER. ENOUGH MOISTURE AND INSTABILITY IN DEEP SOUTHERLY FLOW FOR ORGANIZED STORMS WITH GUSTY WINDS AND SMALL HAIL THROUGH THIS EVENING...ESPECIALLY ON THE OREGON SIDE AND ACROSS THE WEST CENTRAL MOUNTAINS IN IDAHO. HEAVY RAIN THREAT APPEARS GREATEST OVER EASTERN OREGON ZONES BUT NOT SO MUCH FROM SLOW MOVING STORMS AS FROM STORM CELLS MOVING OVER THE SAME AREA. A DOWNWARD TREND IN PRECIPITATION COVERAGE WILL OCCUR OVERNIGHT WHILE THE LOW MOVES INLAND. ACTIVITY WILL RAMP UP IN DAYTIME INSTABILITY ON FRIDAY. FLOW ALOFT WILL BACK TO EASTERLY AS THE LOW CENTER MOVES FURTHER INLAND ACROSS THE SOUTHERN GREAT BASIN. PARAMETERS LOOK EVEN BETTER FOR STRONG STORMS ON FRIDAY AFTERNOON AND EVENING WITH LOCALLY HEAVY RAIN...STRONG GUSTY WINDS AND SMALL HAIL WITH SOME STORMS. GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS AND HIGHEST PRECIPITATION AMOUNTS ARE EXPECTED ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. DAYTIME HIGHS WILL TREND DOWN SOME ON FRIDAY WITH INCREASED CLOUDS AND PRECIPITATION COVERAGE WITH OVERNIGHT LOWS STAYING ABOVE NORMAL DUE TO CLOUDS AND MOISTURE. ..LONG TERM...SATURDAY THROUGH THURSDAY...LARGE UPPER LOW WILL CONTINUE ITS JOURNEY EAST...WITH WRAP AROUND MOISTURE ALLOWING FOR A CONTINUATION OF SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS OVER THE REGION SATURDAY. PWAT VALUES ARE EXPECTED TO BE OVER THE 90TH PERCENTILE...SO THE MAIN CONCERN WILL BE THE AMOUNT OF PRECIPITATION PRODUCED BY ANY INDIVIDUAL THUNDERSTORM. HIGHEST AMOUNTS WILL BE OBSERVED IN THE HIGHER ELEVATIONS. SOME LOCATIONS COULD SEE BETWEEN A HALF AN INCH TO AN INCH OF PRECIP. SUNDAY WILL SEE A DECREASE IN PRECIP AND CLOUD COVERAGE AS A TROUGH DIPS SOUTH OUT OF CANADA AND KICKS THE DOMINATING UPPER LOW OUT OF THE REGION. SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS LOOK TO BE ISOLATED TO SOUTHWEST IDAHO...MAINLY OVER THE MOUNTAINS. HOWEVER...MODELS STILL SEEM TO BE TRYING TO RESOLVE THE INTERACTION BETWEEN THESE LOWS...SO COULD STILL SEE A FEW MODIFICATIONS IN COVERAGE IN THE NEXT FEW DAYS. AS THE THROUGH MOVES SOUTH OUT OF CANADA...IT IS EXPECTED TO DEEPEN AND BRING MORE CHANCES OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS NORTH OF THE SNAKE RIVER PLAIN. THIS TROUGH WILL CAUSE THE COOLEST TEMPERATURES OF THE PERIOD WITH ABOUT A TEN DEGREE DROP BETWEEN SUNDAY AND MONDAY...TEMPERATURES WILL HAVE BEEN ABOUT 5-10 DEGREES ABOVE NORMAL UP UNTIL THIS POINT. SNOW LEVELS WILL DROP TO ABOUT 5.5K TO 6.5 K FT MSL...MONDAY INTO TUESDAY. AS THE TROUGH MOVES EAST OF THE REGION TUESDAY...WILL SEE DRYING CONDITIONS AND INCREASING TEMPERATURES. TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO ABOUT 5-10 DEGREES ABOVE NORMAL BY THE END OF THE PERIOD. && .AVIATION...VFR. INCREASING BKN-OVC MID-HIGH LEVEL CLOUDS. ISOLATED SHOWERS AND THUNDERSTORMS ESPECIALLY IN SE OREGON...DECREASING OVERNIGHT. THUNDERSTORMS TODAY COULD POTENTIALLY PRODUCE GUSTY WINDS AND SMALL HAIL. SCT-NUMEROUS THUNDERSTORMS DEVELOPING FRIDAY ACROSS THE REGION. FRI THUNDERSTORMS WILL BE ASSOCIATED WITH HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. SURFACE WINDS TODAY...GENERALLY SOUTHEASTERLY 12 KTS OR LESS...EXCEPT GUSTS TO 35KT IN VICINITY OF SHOWERS AND THUNDERSTORMS. WINDS ALOFT AROUND 10K FT MSL...SOUTH TO EAST 20-30 KTS. && .HYDROLOGY...FLASH FLOOD CONCERNS ACROSS EASTERN OREGON LATE THIS AFTERNOON AND EVENING...PRIMARILY OVER BAKER COUNTY WHERE THE CORNET WINDY RIDGE BURN SCAR IS FROM LAST SUMMER. OTHER HYDROLOGY CONCERN IS IN SOUTHERN OWYHEE COUNTY ON THE EAST FORK OF THE JARBIDGE RIVER WHERE ABOVE NORMAL HIGH ELEVATION SNOWPACK EXISTS. DIURNAL PEAK ON THE STREAM GAGE AT MURPHY HOT SPRINGS TRENDED UP AGAIN LAST NIGHT DUE TO WARM TEMPERATURES EATING AWAY AT THE SNOW. WILL NEED TO WATCH STREAM GAGE TRENDS AGAIN TONIGHT IN ADDITION TO RAINFALL IN THIS AREA THE NEXT COUPLE OF DAYS WITH POTENTIAL FOR BANKFULL CONDITIONS OR MINOR FLOODING IN THE HOT SPRINGS AREA. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...FLASH FLOOD WATCH UNTIL MIDNIGHT PDT TONIGHT ORZ062. && WWW.WEATHER.GOV/BOISE WWW.FACEBOOK.COM/NWSBOISE WWW.TWITTER.COM/NWSBOISE SHORT TERM...TL LONG TERM....AB/WH AVIATION.....AB HYDROLOGY...TL
In the hours before
Special weather statement, May 5, 3:58 PM MDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 358 PM MDT THU MAY 5 2016 IDZ015-029-ORZ063-052230- OWYHEE MOUNTAINS ID-SOUTHWEST HIGHLANDS ID-MALHEUR COUNTY OR- 358 PM MDT THU MAY 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MALHEUR COUNTY UNTIL 430 PM MDT... AT 357 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CLIFFS...OR 33 MILES EAST OF ROME...MOVING NORTHWEST AT 55 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SOUTH MOUNTAIN AROUND 400 PM MDT. CASTRO RIDGE AND PARSNIP PEAK AROUND 410 PM MDT. ANTELOPE RESERVOIR...LITTLE GRASSY RESERVOIR...LITTLE GRASSY MOUNTAIN AND JORDAN VALLEY AROUND 420 PM MDT. DANNER AND AROCK AROUND 430 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4262 11683 4250 11705 4295 11760 4314 11717 TIME...MOT...LOC 2157Z 146DEG 48KT 4264 11700 KA
Special weather statement, May 5, 7:03 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
703 PM MDT THU MAY 5 2016
IDZ011-060145-
WEST CENTRAL MOUNTAINS ID-
703 PM MDT THU MAY 5 2016
...SPECIAL WEATHER STATEMENT...
AT 702 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CASCADE RESERVOIR...OR 21 MILES SOUTH OF MCCALL...MOVING NORTH AT 30
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TAMARACK SKI AREA AROUND 710 PM MDT.
COUNCIL MOUNTAIN AND DONNELLY AROUND 720 PM MDT.
MCCALL AROUND 740 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4492 11611 4457 11601 4453 11615 4477 11640
4484 11639
TIME...MOT...LOC 0102Z 157DEG 26KT 4460 11611
EPSpecial weather statement, May 5, 7:19 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
719 PM MDT THU MAY 5 2016
IDZ011-033-060145-
UPPER WEISER RIVER ID-WEST CENTRAL MOUNTAINS ID-
719 PM MDT THU MAY 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GEM AND SOUTHEASTERN
ADAMS COUNTIES UNTIL 745 PM MDT...
AT 718 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FOUR BIT SUMMIT...OR 30 MILES SOUTH OF MCCALL...MOVING NORTH AT 30
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
INDIAN MOUNTAIN AND INDIAN VALLEY AROUND 730 PM MDT.
COUNCIL AND MESA AROUND 740 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4445 11613 4437 11634 4471 11658 4477 11640
4452 11614
TIME...MOT...LOC 0118Z 162DEG 27KT 4448 11628
EPThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:03 PM MDT | Special Weather Statement | BOI | Adams | 42 min |
| May 5, 7:19 PM MDT | Special Weather Statement | BOI | Adams | 26 min |
| May 6, 9:53 AM MDT | Flash Flood Watch | BOI | Owyhee, Twin Falls | 17 hr |
| May 6, 3:24 PM MDT | Areal Flood Advisory | BOI | Owyhee | 24 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.